Oklahoma, 2026

Damaging Winds in Oklahoma, March 30, 2026

March 30, 2026 · NWS OUN · 7 events in 2 counties and zones

Decaying convection from across the eastern Texas Panhandle produced several heat burst episodes across western Oklahoma during the mid to late evening of the 30th into the 31st.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
7

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OUN wrote it up.

Decaying convection from across the eastern Texas Panhandle produced several heat burst episodes across western Oklahoma during the mid to late evening of the 30th into the 31st.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before the first event at Mar 30, 4:41 PM CST, 1 hour 49 minutes earlier. Its key messages:

  • Updated at 538 PM CDT Mon Mar 30 2026
  • A Wind Advisory and Red Flag Warning are in effect today, with elevated fire weather conditions expected on Tuesday.
  • Severe storms are possible late Tuesday and Wednesday. The primary hazards will be large hail, damaging winds. A few tornadoes may be possible on Wednesday.
  • Additional fire weather conditions and storm chances will be possible during the end of the week into the weekend.
Area forecast discussion, Mar 30, 4:41 PM CST, 1 hour 49 minutes before
Area Forecast Discussion
National Weather Service Norman OK
541 PM CDT Mon Mar 30 2026

...New AVIATION...

.KEY MESSAGES...
Updated at 538 PM CDT Mon Mar 30 2026

- A Wind Advisory and Red Flag Warning are in effect today, with
  elevated fire weather conditions expected on Tuesday.

- Severe storms are possible late Tuesday and Wednesday. The
  primary hazards will be large hail, damaging winds. A few
  tornadoes may be possible on Wednesday.

- Additional fire weather conditions and storm chances will be
  possible during the end of the week into the weekend.

&&

.NEAR TERM...
(Rest of today and tonight)
Issued at 251 PM CDT Mon Mar 30 2026

Warm, well above normal temperatures in the mid 80s to lower 90s
this afternoon. The 850-mb low-level thermal ridge will strengthen
this afternoon, mostly across West Texas but also into portions of
western Oklahoma. Strong 850-mb southerly winds of 30-40 knots will
mix this afternoon with sustained winds of 20-30 mph and gusts up to
40-45 mph possible. The dryline is draped southwest to northeast
across West Texas and is expected to creep into far northwest
Oklahoma this afternoon, bringing in drier conditions. Relative
humidity values will be as low as 10 percent across far northwest
Oklahoma with increasing values southeastward ahead of the dryline
Despite dewpoints in the 50s east of the dryline, warm temperatures
will still allow for relative humidity as low as 30 percent.

Fuels continue to remain extremely dry and susceptible to fire
starts with a continued absence of rain. Elevated (mostly wind
driven) fire weather conditions will begin to increase this
afternoon with near critical conditions possible across portions of
western Oklahoma, more specifically near or behind the dryline where
winds and low relative humidity values align. A Red Flag Warning is
in effect until 9 PM this evening across western Oklahoma with a
Rangeland Fire Danger Statement through 9 PM across the remainder of
the area, except southeast Oklahoma.

There is a chance for some storms to develop along the dryline in
the Southern High Plains, but the storms are expected to diminish
before reaching the 100th meridian. If a storm or two were to make
it into western north Texas and far southwest Oklahoma, main threat
would be strong wind gusts with decaying updrafts.

&&

.SHORT TERM...
(Tuesday through Wednesday night)
Issued at 251 PM CDT Mon Mar 30 2026

Another warm day Tuesday with above average temperatures. The
surface low will from Monday across southwest Kansas will meander
eastward across southern Kansas. A cold front will push into
northwest Oklahoma by the afternoon hours with the dryline draped
south southwestward just west of the 100th meridian. Elevated fire
weather conditions will be possible initially during the afternoon
hours with relative humidity values as low as 15 to 30 percent.
Where the lowest relative humidity values will exist, winds will not
be as strong, thus limiting the fire risk to elevated versus near
critical.

Afternoon storms may develop along the dryline and near the triple
point in West Texas. Storm coverage remains uncertain, but with
plenty of buoyancy (MLCAPE 1000-2000 J/kg) will give way to towering
cumulus and updraft attempts. Weaker southwesterly flow aloft will
lead to meager bulk shear of around 30 knots. Any storms that
develop near the front will have the potential to persist longer
into the evening hours. Overall, the main hazard will be damaging
wind gusts with dry inverted 'V' soundings up to around 700-500mb
with dewpoint depressions of nearly 40 deg F. DCAPE values are
around 1000 J/kg, so damaging winds up to 65 mph are possible,
especially with decaying storms. With a very dry sub-cloud layer,
dry lightning will also play a concern for introducing new fire
starts. Best timing for storms will be as early as 4-5PM as storms
move eastward into central Oklahoma and diminish likely before
midnight. Best chances for storms will be across northern Oklahoma
with the stalled cold front.

Wednesday, a shortwave will approach aloft with strengthening lee
cyclogenesis across southeast Colorado. The cold front will lift
northward with continued warm southerly flow and above normal
temperatures in the upper 70s to 80s. The dryline will setup near
the same area as Tuesday. Initial storm development will be along
and east of the dryline during the late afternoon hours with
increasing ascent ahead of the shortwave aloft. Initial storms may
be isolated to scattered with large hail and damaging winds as the
primary hazards. As the upper wave pushes eastward across the
Southern Plains, storms are expected to grow upscale into a line.
Primary hazard will become damaging wind gusts with an increasing
threat for QLCS tornadoes embedded in the line. The line of storms
will continue to move eastward through the late evening hours with
storm chances decreasing from west to east.

&&

.LONG TERM...
(Thursday through Sunday)
Issued at 311 AM CDT Mon Mar 30 2026

Active pattern will continue into the weekend with several cold
fronts and chances for showers and storms.

Models show a shortwave moving across the central/southern Plains
Thursday with a cold front moving into the area. This will continue
the chance for showers and storms into Thursday with chances
ending/decreasing from west to east as the shortwave moves across
the region.

Models show winds quickly turning back to the south by Friday as an
upper low and associated trough approaches the Plains. This storm
system will continue to move across the Plains Friday into Saturday
causing another cold front to move across the area and bringing
another chance for showers and storms.

Above average temperatures are expected Thursday and Friday but then
cooler air moving into the area behind late Friday's cold front will
lead to near or slightly below average temperatures over the weekend.

&&

.AVIATION...
(00Z TAFS)
Issued at 538 PM CDT Mon Mar 30 2026

VFR and MVFR conditions expected this TAF period. Winds will back
to the S and SE this evening but remain rather breezy through the
night then veer back to the S and SW Tuesday morning. A cold front
is expected to move into parts of NW OK Tuesday afternoon. Some
thunderstorms could develop near the front starting late Tuesday
afternoon. LLWS is also expected tonight into early Tuesday at all
TAF sites.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  64  86  64  84 /   0  10  40  40
Hobart OK         63  89  61  84 /   0  20  30  40
Wichita Falls TX  62  88  65  88 /   0  10  20  40
Gage OK           61  87  48  79 /  10  20  30  30
Ponca City OK     65  87  60  81 /   0  20  60  50
Durant OK         62  84  65  84 /   0   0  10  10

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Wind Advisory until 9 PM CDT this evening for OKZ004>029-033>038-
     044.

     Red Flag Warning until 9 PM CDT this evening for OKZ004-005-
     009>011-014>016-021-022-033>036.

TX...None.
&&

NEAR TERM...23
SHORT TERM...23
LONG TERM....25
AVIATION...25

In the hours before

Special weather statement, Mar 30, 5:31 PM CST, 59 minutes before
Special Weather Statement
National Weather Service Norman OK
631 PM CDT Mon Mar 30 2026

OKZ014-021-033-034-310015-
Harmon OK-Roger Mills OK-Beckham OK-Greer OK-
631 PM CDT Mon Mar 30 2026

...Strong thunderstorms will impact portions of southwestern Roger
Mills, northwestern Harmon, northwestern Greer and western Beckham
Counties through 715 PM CDT...

At 627 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles north of Texola to 6 miles northeast of
Lutie to 5 miles northeast of Quail. Movement was east at 25 mph.

HAZARD...Wind gusts of 50 to 55 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Erick, Sweetwater, and Texola.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle. Cloud-to-ground lightning may
also be an ignition source for wildfires with ongoing elevated fire
to near-critical fire weather conditions.

&&

LAT...LON 3546 10000 3546 9971 3504 9976 3495 10000
TIME...MOT...LOC 2327Z 273DEG 21KT 3533 10003 3506 10012 3495 10033

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH

Mahale
Special weather statement, Mar 30, 6:08 PM CST, 22 minutes before
Special Weather Statement
National Weather Service Norman OK
708 PM CDT Mon Mar 30 2026

OKZ014-021-033-034-310045-
Harmon OK-Roger Mills OK-Beckham OK-Greer OK-
708 PM CDT Mon Mar 30 2026

...Strong thunderstorms will impact portions of south central Roger
Mills, northwestern Harmon, northwestern Greer and Beckham Counties
through 745 PM CDT...

At 707 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles northwest of Sayre to 7 miles southwest
of Delhi to 8 miles northwest of Vinson. Movement was east at 25 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Sayre, Erick, Delhi, and Berlin.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle. Cloud-to-ground lightning may
also be an ignition source for wildfires with ongoing elevated fire
weather conditions.

&&

LAT...LON 3512 10000 3546 9989 3546 9950 3518 9953
      3495 9972 3494 10000
TIME...MOT...LOC 0007Z 264DEG 21KT 3540 9972 3512 9979 3500 9994

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

Mahale

The radar

The Altus AFB radar (KFDR), 148 km away, was scanning. The volume nearest the first event began at 00:29 UTC.

Open the radar archive at this moment

Event by event

7 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Roger Mills

When
March 30, 6:30 PM CST
Where
Roger Mills County, 5.48 mi SW of Cheyenne
Measured
56 kt (64 mph) measured gust
Reported by
Mesonet
Coordinates
35.546, -99.728

Cheyenne (CHEY) Mesonet observation. This event was caused by a probable heat burst.

Thunderstorm Wind, Roger Mills

When
March 30, 6:50 PM CST
Where
Roger Mills County, 5.48 mi SW of Cheyenne
Measured
51 kt (59 mph) measured gust
Reported by
Mesonet
Coordinates
35.546, -99.728

Cheyenne (CHEY) Mesonet observation. This event was caused by a probable heat burst.

Thunderstorm Wind, Roger Mills

When
March 30, 6:55 PM CST
Where
Roger Mills County, 5.48 mi SW of Cheyenne
Measured
53 kt (61 mph) measured gust
Reported by
Mesonet
Coordinates
35.546, -99.728

Cheyenne (CHEY) Mesonet observation. This event was caused by a probable heat burst.

Thunderstorm Wind, Custer

When
March 30, 7:25 PM CST
Where
Custer County, 5.63 mi SW of Butler
Measured
50 kt (58 mph) measured gust
Reported by
Mesonet
Coordinates
35.592, -99.270

Butler (BUTL) Mesonet observation.

Thunderstorm Wind, Custer

When
March 30, 9:45 PM CST to 9:50 PM CST
Where
Custer County, 4.48 mi WSW of Weatherford
Measured
51 kt (59 mph) measured gust
Reported by
Mesonet
Coordinates
35.508, -98.775

Weatherford (WEAT) Mesonet observation. Severe (>50-knot) wind gusts occurred during the event time, with the peak wind gust of 51 knots occurring at 2150 LST. This event was caused by a probable heat burst.

Thunderstorm Wind, Custer

When
March 30, 10:20 PM CST
Where
Custer County, 4.48 mi WSW of Weatherford
Measured
50 kt (58 mph) measured gust
Reported by
Mesonet
Coordinates
35.508, -98.775

Weatherford (WEAT) Mesonet. This event was caused by a probable heat burst.

Thunderstorm Wind, Custer

When
March 30, 10:30 PM CST
Where
Custer County, 4.48 mi WSW of Weatherford
Measured
51 kt (59 mph) measured gust
Reported by
Mesonet
Coordinates
35.508, -98.775

Weatherford (WEAT) Mesonet observation. This event was caused by a probable heat burst.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2026Every state in 2026This day in weather historyWarnings in Oklahoma, March 2026

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1322353, 1322354, 1322355, 1322356, 1322357, 1322358, 1322359.